Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Paducah, KY

April 24, 2007Wayne County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 24, 2007, 5:52 PM CDT for Wayne County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 5:52 PM CDT (22:52 UTC)
Expired
Apr 24, 2007, 6:15 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:22 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 24, 3:22 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT TUE APR 24 2007

.SHORT TERM...
 /TONIGHT THROUGH FRIDAY NIGHT/
CURRENT CONVECTION APPEARS MOST NUMEROUS WHERE RETREATING FRONTAL
BOUNDARY INTERSECTS THE NWWD ADVECTING THETA-E AXIS. THE
BLOOMFIELD MO PROFILER HAS BEEN SHOWING DEEPENING SOUTHWESTERLY...UNIDIRECTIONAL
FLOW SINCE 12Z...WITH 25-30KT MAX JUST ABOVE 850 MB. THIS
CONVECTION SHOULD CONTINUE TO SPREAD NWD WITH THE WARM
FRONT...WITH A MINIMUM COVERAGE EXPECTED ACROSS THE NORTHERN END
OF THE WFO PAH FORECAST AREA AROUND 00Z /700 PM/ WEDNESDAY.

SEVERAL MINOR SHORTWAVES WILL CONTINUE RIPPLE NEWD THROUGH AR INTO
SERN MO OVERNIGHT. THIS ENHANCED LIFT...COMBINED WITH AN INCREASING
LOW LEVEL JET COULD LEAD TO SOME TRAINING...WITH THE POTENTIAL OF
LOCALLY HEAVY RAIN...OVER SOUTHERN IL AND ALONG AND WEST OF
INTERSTATE 57 IN SOUTHEAST MISSOURI. ALTHOUGH INSTABILITY WILL BE
LOCALIZED IN NATURE...PRECIPITABLE WATER VALUES WILL BE ABOVE
NORMAL...RANGING FROM 1.8 TO 2.0 INCHES...WHICH MAY LEAD TO
ISOLATED RAINFALL AMOUNTS BETWEEN 0.6 TO 0.8 INCHES IN A FEW
LOCATIONS OVERNIGHT.

THE LAST COUPLE OF NAM MODEL RUNS HAVE BEEN SLOWING THE EASTWARD
PROGRESSION OF THE UPPER LOW OVER KS/OK TONIGHT...SUPPORTING A
PERSISTENT FETCH OF HIGHER THETA-E AIR INTO THE WFO PAH FORECAST
AREA THROUGH THURSDAY.

ALTHOUGH THE GFS/NAM DIFFER ON THE ORIENTATION OF THE DOUBLE LOW
STRUCTURE OVER MO...THERE IS HAS BEEN SOME RUN TO RUN CONSISTENCY
ASSOCIATED WITH THE MAIN VERTICALLY STACKED LOW OVER SWRN MO BY
12Z /7 AM/ THURSDAY. THIS FEATURE WILL BE THE PRIMARY GENERATOR
FOR CONVECTIVE LINE THUNDERSTORM DEVELOPMENT LATE WEDNESDAY AND
WEDNESDAY NIGHT. I ATTEMPTED TO DEPICT THE MEAN PASSAGE OF THE
CONVECTIVE LINES...WITH AN W-E TRANSLATION OF CATEGORICAL
POPS/WEATHER.

ON THURSDAY...THERE WILL LIKELY BE ONE MORE ROUND OF
CONVECTION...MAINLY ELEVATED...SEWD OF THE UPPER/SURFACE LOW. THE
MAIN CONCERN WITH THESE THUNDERSTORMS WILL LIKELY BE THE POTENTIAL
FOR HAIL.

BY THURSDAY NIGHT...DRIER AND MORE STABLE AIR SHOULD WORK IN FROM
THE WEST AND SOUTHWEST...AS MEAN TROUGH AXIS MOVES CLOSER TO THE
WFO PAH FORECAST AREA. ALTHOUGH IT IS NOT IMPOSSIBLE TO GET
SHOWERS INTO EARLY FRIDAY...MAIN FORCING AND LIFT WITH THE UPPER
LOW SHOULD SKIRT AROUND THE WFO PAH FORECAST AREA. ANY DIURNALLY
BASED CONVECTION ON FRIDAY...SHOULD REMAIN EAST OF THE REGION.

FOR NOW...KEEPING WEATHER DRY FOR FRIDAY...BUT UPCOMING FORECAST
SHIFTS WILL NEED TO MONITOR FOR ANY DEVELOPMENT OF CONVECTION
FRIDAY NIGHT...AS A NORTHWEST FLOW REGIME DEVELOPS IN ADVANCE OF A
WESTERN U.S. RIDGE.

.LONG TERM...
/SATURDAY THROUGH TUESDAY NIGHT/
DGEX AND GFS ARE BRINGING AN UPPER LOW AND ASSOCIATED SURFACE LOW
ACROSS THE CWA ON SATURDAY. OVER THE PAST COUPLE OF DAYS...MODELS
HAVE BEEN ALL OVER THE PLACE WITH THIS SYSTEM...SO FOR THE MOMENT
WILL FOLLOW ALONG WITH MOST OF MY NEIGHBORS BY GOING WITH A 14 POP
AND HOLDING UNTIL WE SEE THE WHITES OF ITS EYES AND/OR A BIT MORE
MODEL CONSISTENCY. IN THE WAKE OF THIS SYSTEM...MODELS BUILD AN
UPPER RIDGE OVER THE HEARTLAND WHICH WILL KEEP US DRY WITH NEAR
SEASONAL TEMPERATURES THROUGH THE END OF THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SMITH/JAP
Hazardous weather outlook, Apr 24, 4:19 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT TUE APR 24 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
419 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
3/4 INCH HAIL AND WINDS GUSTING TO 58 MPH OR GREATER ARE THE
PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY.

MINOR FLOODING MAY LINGER ALONG PORTIONS OF THE LOWER OHIO RIVER.
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY AND
WEDNESDAY NIGHT. AGAIN THE PRIMARY SEVERE WEATHER THREATS WILL BE
HAIL AND WIND...WITH LOCALLY HEAVY RAIN ALSO A POSSIBILITY. THE
CHANCE OF THUNDERSTORMS WILL LINGER THROUGH THURSDAY.

MINOR FLOODING MAY CONTINUE TO LINGER ALONG PORTIONS OF THE LOWER
OHIO RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH WEDNESDAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:40 PM CDTSevere Thunderstorm WarningPAHDaviess50 min
Apr 24, 5:05 PM CDTSevere Thunderstorm WarningPAHWayne40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.